A rare case of supervasmol poisoning with bradycardia and reversible left ventricular systolic dysfunction

Authors

Keywords:

Hair dye poisoining, paraphenylene diamine (PPD), reversible left ventricular systolic dysfunction, bradycardia.

Abstract

Super vasmol is an emulsion based hair dye commonly used in India. There is no specific antidote for its main ingredient paraphenylene diamine (PPD) and treatment is mainly supportive. Supervasmol poisoning with bradycardia and reversible left ventricular systolic dysfunction is a rare association. The exact mechanism of the cause is not known. We report a case of 45-year-old female who consumed "SUPER VASMOL” for suicidal purpose and developed sinus bradycardia and reversible left ventricular systolic dysfunction which was treated successfully and discharged. Cardiac manifestations were rare and also life threatening. Unless the patient is monitored continuously and prompt treatment instituted, it may prove fatal.

Downloads

Download data is not yet available.

How to Cite

Kumar, A. A. (2016). A rare case of supervasmol poisoning with bradycardia and reversible left ventricular systolic dysfunction. Toxicology International, 23(1), 95–97. Retrieved from https://www.informaticsjournals.com/index.php/toxi/article/view/22297